Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 312, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2011, 4:31 PM CDT for Cumberland County, Tennessee. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2011, 4:31 PM CDT (21:31 UTC)
- Expired
- Jun 21, 2011, 5:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Cumberland County, TN
The radar
The Knoxville radar (KMRX), 132 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 4:35 PM CDT | TSTM WND DMG | 10 S Crossville, TN | TREES WERE BLOWN DOWN ALONG HIGHWAY 127 IN SOUTHERN CUMBERLAND COUNTY. |
| Jun 21, 4:35 PM CDT | TSTM WND DMG | Crossville, TN | NUMEROUS TREES AND POWER LINES WERE DOWN ALONG HIGHWAY 127 NEAR DUNBAR LANE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1996 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
890
WUUS54 KOHX 212131
SVROHX
TNC035-212215-
/O.NEW.KOHX.SV.W.0312.110621T2131Z-110621T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
431 PM CDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
* UNTIL 515 PM CDT
* AT 425 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR HIGHWAY 127...ABOUT 12 MILES SOUTH
SOUTHEAST OF CROSSVILLE...MOVING NORTHEAST AT 30 MPH. ANOTHER STRONG
STORM WAS LOCATED JUST SOUTHWEST OF THE SEVERE STORM...AND MAY
BECOME SEVERE BY THE TIME IT ENTERS CUMBERLAND COUNTY...BY 440 PM.
* LOCATIONS IMPACTED INCLUDE...
CROSSVILLE...
FAIRFIELD GLADE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3584 8478 3578 8488 3578 8515 3616 8493
3605 8477 3602 8474 3592 8469
TIME...MOT...LOC 2129Z 228DEG 26KT 3579 8498
$$
FORECASTER:
193 follow-up statements
060
WWUS54 KOHX 212142
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
442 PM CDT TUE JUN 21 2011
TNC035-212215-
/O.CON.KOHX.SV.W.0312.000000T0000Z-110621T2215Z/
CUMBERLAND TN-
442 PM CDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CUMBERLAND COUNTY UNTIL 515 PM CDT...
AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF CROSSVILLE
...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL CROSS INTERSTATE 40
SHORTLY...JUST WEST OF CRAB ORCHARD...AND WILL AFFECT THE FARIFIELD
GLADE AREA BY 500 PM.
LOCATIONS IMPACTED INCLUDE...
CROSSVILLE...FAIRFIELD GLADE AND CRAB ORCHARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS...AND SLOW DOWN WHEN DRIVING THROUGH TORRENTIAL DOWNPOURS.
&&
LAT...LON 3584 8478 3578 8488 3578 8515 3616 8493
3605 8477 3602 8474 3592 8469
TIME...MOT...LOC 2137Z 228DEG 26KT 3583 8493
$$
19635
WWUS54 KOHX 212144 CCA
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CDT TUE JUN 21 2011
TNC035-212215-
/O.CON.KOHX.SV.W.0312.000000T0000Z-110621T2215Z/
CUMBERLAND TN-
444 PM CDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CUMBERLAND COUNTY UNTIL 515 PM CDT...
AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF CROSSVILLE
...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL CROSS INTERSTATE 40
SHORTLY...JUST WEST OF CRAB ORCHARD...AND WILL AFFECT THE FARIFIELD
GLADE AREA BY 500 PM.
LOCATIONS IMPACTED INCLUDE...
CROSSVILLE...FAIRFIELD GLADE AND CRAB ORCHARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS...AND SLOW DOWN WHEN DRIVING THROUGH TORRENTIAL DOWNPOURS.
&&
LAT...LON 3584 8478 3578 8488 3578 8515 3616 8493
3605 8477 3602 8474 3592 8469
TIME...MOT...LOC 2137Z 228DEG 26KT 3583 8493
$$
19634
WWUS54 KOHX 212200
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
500 PM CDT TUE JUN 21 2011
TNC035-212215-
/O.CON.KOHX.SV.W.0312.000000T0000Z-110621T2215Z/
CUMBERLAND TN-
500 PM CDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CUMBERLAND COUNTY UNTIL 515 PM CDT...
AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR FAIRFIELD GLADE...OR 10 MILES
NORTHEAST OF CROSSVILLE...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN CUMBERLAND COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3600 8479 3596 8485 3602 8493 3613 8488
3605 8477 3602 8474
TIME...MOT...LOC 2200Z 228DEG 26KT 3603 8486
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:17 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 21, 3:17 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 317 PM CDT TUE JUN 21 2011 .DISCUSSION... UPPER TROUGH CENTERED OVER CENTRAL PLAINS WITH SW FLOW ALOFT OVER MIDDLE TN. MOISTURE AXIS...WHERE THE WIDE SPREAD SHOWER AND TSTM ACTIVITY RESIDES...EXTENDS FROM NATCHEZ MS NE THROUGH WESTERN TN AND CENTRAL KY. THIS MOISTURE AXIS IS EXPECTED TO MOVE EASTWARD THROUGH THE NEXT 24 TO 36 HOURS. BY WED AFTERNOON...THE MOISTURE AXIS WILL ACROSS FAR EASTERN TN. THUS...FOR THE FCST...HIGHEST POPS WILL BE TONIGHT. HOWEVER...MOISTURE DEPTH WILL START TO LESSEN BY MIDNIGHT PARTICULARLY ACROSS THE NORTHWESTERN COUNTIES. GIVEN THAT CURRENT RADAR TRENDS SHOW THAT THE BULK OF THE ACTIVITY IS ACROSS THE WESTERN HALF RIGHT NOW...LIKELY TO CATEGORICAL POPS WILL BE INCLUDED ACROSS WESTERN ZONES. HOWEVER...EVENING WORDING WILL LIKELY BE INCLUDED. ACROSS THE EASTERN HALF...WILL CARRY LIKELY POPS FOR THE DURATION OF THE OVERNIGHT. FOR THE NEAR TERM TEMPS...GFS GUIDANCE LOOKS GENERALLY ACCEPTABLE. BUT...PERIOD 4 SHOWS AN 8 DEGREE DIFFERENCE COMPARED TO THE MET DATA. WILL LEAN TOWARD A BLEND AND UNDERCUT THE GFS BY A FEW DEGREES. IN THE EXT FCST...OVERALL...LOOK FOR A GRADUAL TRANSITION FROM A LOW AMPLITUDE TROUGHING PATTERN TO THAT OF A BUILDING RIDGE TO OUR WEST WITH WEAK NORTHERLY FLOW. THIS WILL TRANSLATE INTO 50 POPS FOR FRIDAY WITH IMPULSES EXPECTED WITHIN THE UPPER FLOW...TO 20 POPS BY MONDAY AND TUESDAY AS THE RIDGE BUILDS OUR WAY. FOR THE EXT TEMPS...SLOW WARMING TREND IN TERMS OF MAX TEMPS AS THE RIDGE BUILD OUR WAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 72 87 69 90 / 70 50 20 30 CLARKSVILLE 72 88 66 89 / 80 30 20 30 CROSSVILLE 69 81 65 84 / 70 70 40 30 COLUMBIA 73 88 70 90 / 70 50 20 30 LAWRENCEBURG 72 88 70 90 / 80 50 30 30 WAVERLY 72 88 68 90 / 80 30 20 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jun 21, 4:33 AM CDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 433 AM CDT TUE JUN 21 2011 TNZ005>007-022>026-056-057-220945- STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-PERRY-HICKMAN- 433 AM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR WESTERN MIDDLE TENNESSEE THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVER THE AREA...MAINLY DURING THE AFTERNOON AND CONTINUE INTO THE EVENING HOURS. A FEW OF THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY DURING THIS PERIOD. A FEW OF THESE THUNDERSTORMS ON WEDNESDAY MAY HAVE SMALL HAIL AND GUSTY WINDS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. TNZ008>011-027>034-058>066-075-077>080-093>095-220945- SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON- PUTNAM-OVERTON-FENTRESS-LEWIS-WILLIAMSON-MAURY-MARSHALL- RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN- GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 433 AM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL FORM OVER THE AREA...MAINLY THIS AFTERNOON. THUNDERSTORM ACTIVITY WILL CONTINUE OVERNIGHT AND INCREASE IN COVERAGE. A FEW THUNDERSTORMS MAY BE SEVERE TONIGHT WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY DURING THIS PERIOD. A FEW OF THESE THUNDERSTORMS ON WEDNESDAY MAY HAVE SMALL HAIL AND GUSTY WINDS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN JLM
In the hours before
Special weather statement, Jun 21, 3:25 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 325 PM CDT TUE JUN 21 2011 TNZ056-058-093>095-212115- GILES-LAWRENCE-LEWIS-PERRY-WAYNE- 325 PM CDT TUE JUN 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE...LEWIS...PERRY AND WAYNE COUNTIES... AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORM 12 MILES SOUTHEAST OF WALNUT GROVE...OR 20 MILES SOUTH OF WAYNESBORO...MOVING NORTHEAST AT 40 MPH. PEOPLE IN LAWRENCE...LEWIS...SOUTHERN PERRY...WAYNE AND WESTERN GILES COUNTIES...INCLUDING THE CITY OF COLLINWOOD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 07
Special weather statement, Jun 21, 3:25 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 325 PM CDT TUE JUN 21 2011 TNZ056-058-093>095-212115- GILES-LAWRENCE-LEWIS-PERRY-WAYNE- 325 PM CDT TUE JUN 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE...LEWIS...PERRY AND WAYNE COUNTIES... AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS 12 MILES SOUTHEAST OF WALNUT GROVE...OR 20 MILES SOUTH OF WAYNESBORO...MOVING NORTHEAST AT 40 MPH. PEOPLE IN LAWRENCE...LEWIS...SOUTHERN PERRY...WAYNE AND WESTERN GILES COUNTIES...INCLUDING THE CITY OF COLLINWOOD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 07
Local storm report, Jun 21, 4:24 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
424 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG LIVINGSTON 36.39N 85.33W
06/21/2011 OVERTON TN LAW ENFORCEMENT
TREES WERE BLOWN DOWN IN LIVINGSTON.
&&
SHERRONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:51 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 39 min |
| Jun 21, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Pickett | 34 min |
| Jun 21, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.